Answer:

Fifteen percent of men and women ages 62 to 85 in the U.S. are potentially at risk for a dangerous interaction between a prescription drug, over the counter drug (OTC), and/or supplement they are taking, according to a study published in 2016 (Qato, JAMA Intern Med 2016).

The most common drug and supplement combinations with the potential for harmful effects, according to that study, are warfarin (Coumadin) interacting with fish oil or garlic; the ACE inhibitor drug lisinopril (Zestril) interacting with potassium; and statin drugs like atorvastatin (Lipitor) and rosuvastatin (Crestor) interacting with niacin.

For more about these drug interactions, use the links above. You may also check for others in the extensive Drug Interactions section in the Encyclopedia.

Join today to unlock all member benefits including full access to all CL Answers and over 1,300 reviews.

Join Now

Join now at www.consumerlab.com/join/

1 Comments

Join the conversation

Russell8547
March 23, 2016

Niacin with Lipator was the cause of my wife passing out on a staircase. WE have stopped taking Lipator entirely. Often caused hallucinations.

Join today to unlock all member benefits including full access to CL Answers

Join Now

Join now at www.consumerlab.com/join/